Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 299, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 16, 2001, 10:46 PM MDT for Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2001, 10:46 PM MDT (04:46 UTC)
- Expired
- Sep 16, 2001, 11:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 176 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -214 m²/s²
- 0-3 km storm-relative helicity
- -129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.7
The text
As transmitted, in the capitals the NWS used until 2016.
603 WUUS53 KGLD 170446 SVRGLD COC063-125-KSC023-181-170545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1046 PM MDT SUN SEP 16 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO SOUTHERN YUMA COUNTY IN NORTHEAST COLORADO SOUTHWESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS NORTHWESTERN SHERMAN COUNTY IN NORTHWEST KANSAS * UNTIL 1145 PM MDT(1245 AM CDT) * AT 1046 PM MDT(1146 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHEAST OF HALE... OR ABOUT 16 MILES SOUTHWEST OF ST. FRANCIS...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. OTHER LOCATIONS IN THIS WARNING INCLUDE...BONNY RESERVOIR...IDALIA... JOES AND KIRK. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF 60 MPH OR MORE AND DESTRUCTIVE HAIL THE SIZE OF DIMES OR LARGER. FREQUENT DEADLY LIGHTNING AND VERY HEAVY RAINS ARE ALSO POSSIBLE. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF YOU ARE OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING. $$ LAT...LON 3987 10271 3961 10275 3938 10174 3957 10172 LOCKHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 7:20 PM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 16, 7:20 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 720 PM MDT SUN SEP 16 2001 HAVE UPDATED ZONES TO REMOVE THUNDERSTORMS IN MOST LOCATIONS. ISOLATED SHOWERS ARE STILL POSSIBLE IN THE FAR WEST WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE FAR SOUTH ZONES AS STORMS MOVE EAST OUT OF EASTERN COLORADO. AS THE STORMS MOVE EAST...THEY ARE MOVING INTO A LESS FAVORABLE ENVIRONMENT AND ARE DIMINISHING. .GLD...NONE LOCKHART
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 9:39 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 51 min |
| Sep 16, 9:52 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 53 min |
| Sep 17, 12:38 AM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 67 min |
| Sep 17, 2:18 AM MDT | Severe Thunderstorm Warning | GLD | Thomas | 42 min |
| Sep 17, 12:40 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 50 min |
| Sep 17, 1:46 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 59 min |
| Sep 17, 2:40 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 50 min |
| Sep 17, 3:23 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 67 min |
| Sep 17, 4:44 PM MDT | Severe Thunderstorm Warning | GLD | Logan | 61 min |
| Sep 17, 5:15 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Wallace, Wichita | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.